Optimal deterministic broadcasting in known topology radio networks

Dariusz R. Kowalski, Andrzej Pelc

Research output: Contribution to journalArticlepeer-review

89 Scopus citations


We consider deterministic broadcasting in radio networks whose nodes have full topological information about the network. The aim is to design a polynomial algorithm which given a graph G with source s produces a fast broadcast scheme in the radio network represented by G. The problem of finding a fastest broadcast scheme for a given graph is NP-hard hence it is only possible to get an approximation algorithm. We give a deterministic polynomial algorithm which produces a broadcast scheme of length O(D + 2 n) for every n-node graph of diameter D thus improving a result of Ga̧sieniec et al. (PODC 2005) [17] and solving a problem stated there. Unless the inclusion NP BPTIME(O n holds the length O n) of a polynomially constructible deterministic broadcast scheme is optimal.

Original languageEnglish (US)
Pages (from-to)185-195
Number of pages11
JournalDistributed Computing
Issue number3
StatePublished - Jan 1 2007
Externally publishedYes


  • Broadcast
  • Deterministic algorithm
  • Graph
  • Radio network

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Hardware and Architecture
  • Computer Networks and Communications
  • Computational Theory and Mathematics


Dive into the research topics of 'Optimal deterministic broadcasting in known topology radio networks'. Together they form a unique fingerprint.

Cite this